| Model Number |
D-EVOLUTFX-2329 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Rupture (2208); Cardiac Tamponade (2226); Pericardial Effusion (3271)
| Date of Event |
05/12/2026
Type of Reportable Event
Death
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: product id: evfxplus-26, serial/lot #: (b)(6), ubd: 10-sep-2027, udi #:(b)(4).The codes present in section h6.Correspond to multiple components/products that comprise this reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that prior to the attempted implant of a transcatheter aortic valve, it was decided to use the left common carotid artery as the access site due to tortuosity in the abdominal aorta.Subsequently, a pre-implant balloon aortic valvuloplasty (bav) was performed with a non-medtronic 23 millimeter (mm) balloon.Upon the first deployment attempt, it was observed that the positioning of the valve was "catastrophically" deep.Subsequently, the device was pulled back into the patient's ascending aorta to increase the patient's blood pressure.Levophed was administered, with no increase to the patient's blood pressure.It was observed via transesophageal echocardiogram (tee) that a circumferential pericardial effusion had occurred, with hemodynamic changes that corresponded to cardiac tamponade.Cpr was initiated and pericardial window was attempted, however the effusion and blood pressure did not improve after 30 minutes, and the patient ultimately died.An annular rupture was suspected, but was unable to be confirmed.Per the physician, the use of the left common carotid artery as the access site contributed to the event.A 30 minute procedural delay occurred as a result.
Additional Manufacturer Narrative
Updated data: b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received that per the physician, the cause of the injury was possibly the bav, the working guidewire, or the valve; however, the delivery catheter system did not cause or contribute to the injury.
Event or Problem Description
It was reported that prior to the attempted implant of a transcatheter aortic valve, it was decided to use the left common carotid artery as the access site due to tortuosity in the abdominal aorta.Subsequently, a pre-implant balloon aortic valvuloplasty (bav) was performed with a non-medtronic (beckton dickson true) 23 millimeter (mm) balloon.Upon the first deployment attempt, it was observed that the positioning of the valve was "catastrophically" deep.Subsequently, the device was pulled back into the patient's ascending aorta to increase the patient's blood pressure.Levophed was administered, with no increase to the patient's blood pressure.It was observed via transesophageal echocardiogram (tee) that a circumferential pericardial effusion had occurred, with hemodynamic changes that corresponded to cardiac tamponade.Cpr was initiated and pericardial window was attempted, however the effusion and blood pressure did not improve after 30 minutes, and the patient ultimately died.An annular rupture was suspected, but was unable to be confirmed.Per the physician, the use of the left common carotid artery as the access site contributed to the event.A 30 minute procedural delay occurred as a result.Additional information was received that per the physician, the cause of the injury was possibly the bav, the working guidewire, or the valve; however, the delivery catheter system did not cause or contribute to the injury.Additional information was received to report a non-medtronic (boston scientific safari) guidewire was used for the case.
Additional Manufacturer Narrative
Updated data: d10.Continuation - concomitant medical devices in use during the event include: non-medtronic product id: boston scientific safari guidewire; lot #: unknown; ubd: unknown; implant date: non-implantable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.